Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 45, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 9, 2009, 5:59 PM CDT for Carter County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2009, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 9, 2009, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Carter County, MO
The radar
The Paducah radar (KPAH), 191 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:38 PM CDT | FUNNEL CLOUD | 5 W Hunter, MO | REPORT RELAYED THROUGH MEDIA TV STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 092259 TORPAH MOC035-092345- /O.NEW.KPAH.TO.W.0045.090609T2259Z-090609T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 559 PM CDT TUE JUN 9 2009 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CARTER COUNTY IN SOUTHEAST MISSOURI... * UNTIL 645 PM CDT. * AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES EAST OF FREMONT...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... VAN BUREN... HUNTER... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS. && LAT...LON 3705 9075 3684 9076 3690 9117 3701 9117 TIME...MOT...LOC 2259Z 272DEG 19KT 3695 9108 $$
2 follow-up statements
000 WWUS53 KPAH 092317 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 617 PM CDT TUE JUN 9 2009 MOC035-092345- /O.CON.KPAH.TO.W.0045.000000T0000Z-090609T2345Z/ CARTER MO- 617 PM CDT TUE JUN 9 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL CARTER COUNTY IN SOUTHEAST MISSOURI... AT 614 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF VAN BUREN...MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNED AREA INCLUDE CHILTON AND HUNTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS. && LAT...LON 3701 9111 3705 9075 3684 9076 3689 9111 TIME...MOT...LOC 2315Z 272DEG 19KT 3694 9107 $$
000 WWUS53 KPAH 092324 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 624 PM CDT TUE JUN 9 2009 MOC035-092345- /O.CON.KPAH.TO.W.0045.000000T0000Z-090609T2345Z/ CARTER MO- 624 PM CDT TUE JUN 9 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL CARTER COUNTY IN SOUTHEAST MISSOURI... AT 622 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A ROTATING WALL CLOUD BETWEEN VAN BUREN AND FREMONT. THIS STORM WAS LOCATED 10 MILES WEST OF HUNTER...MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNED AREA INCLUDE CHILTON AND HUNTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS. && LAT...LON 3700 9107 3701 9075 3684 9076 3688 9106 TIME...MOT...LOC 2323Z 272DEG 19KT 3687 9102 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 9, 2:18 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 9, 2:18 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 218 PM CDT TUE JUN 9 2009 .DISCUSSION... VERY UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK AND INTO THE WEEKEND. IN THE NEAR TERM...BEST CHANCES OF SHOWERS AND THUNDERSTORMS CURRENTLY LOOKS TO BE FROM LATE TONIGHT ALL THE WAY THROUGH EARLY THURSDAY. ECMWF...GFS AND NAM ALL SHOW SEVERAL CONVECTIVE COMPLEXES MOVING ACROSS THE REGION DURING THIS TIME PERIOD. SPC OUTLOOKS DAY 1 AND 2 KEEP OUR ENTIRE REGION IN A SLIGHT RISK...WITH NAM AND GFS SHOWING LIS THROUGH THE PERIOD OF -2 TO -8 AS THE SURFACE BOUNDARY REMAINS TO OUR NORTH. BY LATE THURSDAY THE FRONT FINALLY MOVES TO OUR SOUTH...AND WE MIGHT FINALLY SEE A BRIEF BREAK IN THUNDERSTORM ACTIVITY THURSDAY NIGHT...SO WENT WITH NO POPS. WITH THE FRONT JUST TO OUR SOUTH FRIDAY...KEPT SOME SLIGHT CHANCE POPS IN FOR FRIDAY...BUT AGAIN WENT BACK TO NO POPS EARLY FRIDAY NIGHT. BY LATE FRIDAY NIGHT AND INTO THE WEEKEND...THE FRONT DOES START TO VERY SLOWLY LIFT NORTH...SO WENT WITH SLIGHT CHANCE POPS AFTER MIDNIGHT FRIDAY NIGHT FOR THE WESTERN HALF OF THE PAH FORECAST AREA. POPS INCREASE THROUGH THE WEEKEND AS THE BOUNDARY CONTINUES ITS NORTHWARD TRACK...WITH THE BEST CHANCES SATURDAY NIGHT INTO SUNDAY. GFS AND ECMWF BOTH SHOW THE BOUNDARY HANGING UP OVER THE AREA FOR EARLY NEXT WEEK. THUS...KEPT LOW POPS IN THROUGH THE ENTIRE EXTENDED. TEMPERATURES WILL BE AT OR A LITTLE ABOVE SEASONAL NORMALS THROUGH THE FORECAST PERIOD. OVERALL WENT A LITTLE COOLER THAN THE MAV/MET/MEX GUIDANCE LOWS...AND NEAR TO A LITTLE ABOVE GUIDANCE HIGHS. && .AVIATION... A WARM AND UNSTABLE AIR MASS WILL PERSIST THROUGH THURSDAY. EARLY TUESDAY AFTERNOON...A WEAK AND ILL-DEFINED FRONTAL BOUNDARY CUT ACROSS THE REGION. THIS FRONT MAY SERVE TO INITIATE CONVECTION DURING THE HEAT OF THE AFTERNOON...BUT COVERAGE SHOULD NOT BE WIDESPREAD. ANY CONVECTION SHOULD DISSIPATE THIS EVENING. ANOTHER CHANCE OF STORMS EXISTS LATE TONIGHT AS THE FRONT BECOMES A WARM FRONT AND LIFTS NORTH. OUTSIDE OF ANY STORMS...EXPECT VFR CONDITIONS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC.....RST AVIATION...MAL
Hazardous weather outlook, Jun 9, 4:19 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 419 PM CDT TUE JUN 9 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 419 PM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT LATE THIS AFTERNOON AND EARLY THIS EVENING...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL RIDE EASTWARD ALONG A STATIONARY FRONT THROUGH SOUTHEAST MISSOURI AND POSSIBLY INTO SOUTHWEST ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE SCATTERED STORMS...BUT AN ISOLATED TORNADO WILL STILL BE POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSOURI. LATER THIS EVENING...STORMS OVER CENTRAL MISSOURI MAY MERGE INTO A LARGER COMPLEX AND MOVE SOUTHEAST INTO THIS REGION. DAMAGING WINDS WOULD BE THE PRIMARY CONCERN WITH THIS ACTIVITY. LOCALLY HEAVY RAINFALL...AND LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT RISK OF SEVERE STORMS WILL CONTINUE ACROSS THE ENTIRE OUTLOOK AREA WEDNESDAY AND WEDNESDAY NIGHT...AND SOUTH OF A VAN BUREN MISSOURI TO CALHOUN KENTUCKY LINE ON THURSDAY. THE PRIMARY WEATHER HAZARDS WEDNESDAY INTO EARLY THURSDAY WILL CONTINUE TO BE HEAVY RAIN...LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT IN THE VICINITY OF THE FRONTAL BOUNDARY SPREAD ACROSS THE REGION DURING THIS TIME PERIOD. PERIODIC CLUSTERS OF THUNDERSTORMS...OR MESOSCALE CONVECTIVE SYSTEMS...WILL BE POSSIBLE SATURDAY THROUGH MONDAY OVER THE OUTLOOK AREA. AT THIS TIME...HEAVY RAIN AND SEVERE WEATHER CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATE THIS AFTERNOON AND THIS EVENING TO THE SOUTH AND WEST OF A LINE FROM PERRYVILLE MISSOURI...TO VIENNA ILLINOIS...TO MAYFIELD KENTUCKY. SPOTTER ACTIVATION WILL ALSO BE POSSIBLE THROUGHOUT THE AREA MAINLY WEDNESDAY AND THURSDAY AFTERNOONS. ANY REPORTS OF SEVERE WEATHER...HEAVY RAINFALL AND FLOODING ARE ENCOURAGED. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 50 min |
| Jun 8, 8:28 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 47 min |
| Jun 8, 8:48 PM CDT | Areal Flood Advisory | PAH | Wayne | 3 hr |
| Jun 8, 9:08 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard, Wayne | 25 min |
| Jun 9, 12:26 AM CDT | Areal Flood Advisory | PAH | Butler, Carter, Ripley, Wayne | 3 hr |
| Jun 9, 2:27 AM CDT | Severe Thunderstorm Warning | PAH | Ripley | 18 min |
| Jun 9, 2:44 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 46 min |
| Jun 9, 2:48 AM CDT | Severe Thunderstorm Warning | PAH | Carter | 27 min |
| Jun 9, 3:46 AM CDT | Severe Thunderstorm Warning | PAH | Butler | 29 min |
| Jun 9, 3:56 AM CDT | Areal Flood Advisory | PAH | Butler | 3 hr |
| Jun 9, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 53 min |
| Jun 9, 5:58 PM CDT | Flash Flood Warning | PAH | Carter | 2 hr |
| Jun 9, 6:43 PM CDT | Tornado Warning | PAH | Carter | 47 min |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.